Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 19, 2019, 4:00 PM EDT for Lycoming County, Pennsylvania. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 4:00 PM EDT (20:00 UTC)
- Expired
- May 19, 2019, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lycoming County, PA
The radar
The State College radar (KCCX), 83 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:30 PM EDT | TSTM WND DMG | Cogan Station, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
650
WUUS51 KCTP 192000
SVRCTP
PAC081-192045-
/O.NEW.KCTP.SV.W.0039.190519T2000Z-190519T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
400 PM EDT Sun May 19 2019
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Central Lycoming County in north central Pennsylvania...
* Until 445 PM EDT.
* At 400 PM EDT, a severe thunderstorm was located near Waterville,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* Locations impacted include...
Trout Run, Cogan Station, Garden View and Salladasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4151 7703 4129 7691 4121 7732 4122 7734
4128 7737 4138 7731
TIME...MOT...LOC 2000Z 245DEG 24KT 4129 7727
HAIL...1.00IN
WIND...60MPH
$$
Colbert1 follow-up statement
104
WWUS51 KCTP 192032
SVSCTP
Severe Weather Statement
National Weather Service State College PA
432 PM EDT Sun May 19 2019
PAC081-192045-
/O.CON.KCTP.SV.W.0039.000000T0000Z-190519T2045Z/
Lycoming PA-
432 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL LYCOMING COUNTY...
At 432 PM EDT, a severe thunderstorm was located near Loyalsockville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
Locations impacted include...
Trout Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4134 7693 4127 7702 4139 7713 4151 7703
TIME...MOT...LOC 2032Z 264DEG 24KT 4134 7699
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:46 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 19, 1:46 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service State College PA 146 PM EDT Sun May 19 2019 .SYNOPSIS... An upper level disturbance, will bring showers and thunderstorms, through this evening. A passing cold front, could bring scattered showers on Monday. Behind this system, the mid week period looks dry, and a bit cooler. && .NEAR TERM /THROUGH TONIGHT/... 1245 pm update... As expected, convection is beginning to fire over the ridges early this afternoon. Storms should intensify/grow upscale as they develop eastward through late in the day/early evening. Isolated occurrences of strong winds and hail are still anticipated, as the air mass rapidly destabilizes, and marginally favorable low to mid-level shear is in place. We'll continue to monitor closely for the rest of the day for potential severe storms. Tonight, scattered showers and isolated storms may well continue, as the main cold front slowly approaches from the west. It will stay warm and muggy overnight, with lows only in the 60s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... 1250 pm update... Near-term guidance remains in good agreement that the surface cold front will slice through the Commonwealth from W-E on Monday. Although hit and miss showers/isolated storms are expected just about anytime along and ahead of the front, any more robust thunderstorms should from primarily over the eastern third of PA. Highs will still reach the lower 70s- lower 80s on Monday, as cooler air lags a bit behind the boundary. Monday night, outside of some potential post-frontal stratocumulus clouds across northwestern PA for a time, skies should generally clear out, as a cooler and drier air mass comes in. Lows by daybreak should cool into the 40s and 50s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A strong cold front will move across the region Monday and much cooler and drier air will move into the area for Tuesday. Gusty winds will be the issue later Monday into perhaps the first part of Tuesday, but overall Tuesday will be a decent late May day. Will have dry weather on Tuesday and most if not of all of Wednesday, but will have to watch low temperatures and the start of the growing season. Some showers and maybe a few storms late in the week, as the warm and more humid air returns to central PA. Temperatures by late in the week will be well above normal again. The next cold front moves southeast into the area this weekend. Still a lot of spread in the details, as models having problems with the very active weather pattern and the abnormally strong systems moving northeast. Overall some minor adjustments made to the forecast package. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... 18z update... Outside of thunderstorms this afternoon/early evening (which would lower conditions to fuel alternate or worse for a brief time), most terminal sites should stay in the VFR range through the valid TAF period. The exceptions to the above are KBFD and KJST, where some lower clouds (MVFR-fuel alternate) are anticipated later tonight into early Monday, near the incoming cold frontal boundary. S-SW surface winds of 5-15 kt (occasionally gusty) through most of tonight, will veer more westerly on Monday. .Outlook... Mon...Restrictions possible from early morning lower ceilings and midday-afternoon showers and thunderstorms. Tue-Wed...Mainly VFR. Thu into Fri...Isolated to scattered restrictions possible from potential showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Martin AVIATION...Jurewicz/RXR
Hazardous weather outlook, May 19, 2:45 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service State College PA 245 PM EDT Sun May 19 2019 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-200200- Potter-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 245 PM EDT Sun May 19 2019 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-200200- Warren-McKean-Elk- 245 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Special weather statement, May 19, 2:10 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service State College PA
210 PM EDT Sun May 19 2019
PAZ025-026-191900-
Blair PA-Huntingdon PA-
210 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON AND BLAIR
COUNTIES UNTIL 300 PM EDT...
At 209 PM EDT, Doppler radar indicated a strong thunderstorm over
Bellwood, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Altoona, Tyrone, Bald Eagle, Bellwood, Warriors Mark, Tipton,
Birmingham, Franklinville, Sinking Valley, Delgrosso's Amusement Park
and Penn State Altoona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4054 7845 4074 7828 4074 7813 4070 7798
4051 7836
TIME...MOT...LOC 1809Z 235DEG 29KT 4057 7835
Colbert/MJSpecial weather statement, May 19, 2:49 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service State College PA
249 PM EDT Sun May 19 2019
PAZ019-191930-
Southern Centre PA-
249 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 330
PM EDT...
At 249 PM EDT, Doppler radar indicated a strong thunderstorm over
Ramblewood, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
State College, Bellefonte, Park Forest Village, Boalsburg, Pleasant
Gap, Stormstown, Lemont, Zion, Houserville, Pine Grove Mills, Centre
Hall, Ramblewood, Potters Mills, Rock Springs, Tussey Mountain Ski
Area, Pennsylvania State University, Pennsylvania Military Museum and
University Park Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4073 7809 4077 7807 4095 7769 4082 7756
4073 7781 4074 7783 4069 7794
TIME...MOT...LOC 1849Z 241DEG 29KT 4074 7796
ColbertSpecial weather statement, May 19, 2:53 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service State College PA
253 PM EDT Sun May 19 2019
PAZ037-191945-
Tioga PA-
253 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 345
PM EDT...
At 252 PM EDT, Doppler radar indicated a strong thunderstorm near
Leonard Harrison State Park, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Mansfield, Wellsboro, Morris, Blossburg, Covington, Arnot, Leonard
Harrison State Park, Roseville and Mansfield University.
LAT...LON 4197 7693 4196 7692 4170 7689 4156 7737
4166 7749
TIME...MOT...LOC 1852Z 241DEG 28KT 4164 7737
ColbertSpecial weather statement, May 19, 3:15 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service State College PA
315 PM EDT Sun May 19 2019
PAZ035-036-056-063-192000-
Perry PA-Fulton PA-Franklin PA-Cumberland PA-
315 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN...PERRY...AND
CUMBERLAND COUNTIES UNTIL 400 PM EDT...
At 314 PM EDT, Doppler radar indicated a strong thunderstorm over
Fannettsburg, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph are possible.
This strong thunderstorm will be near...
Upper Strasburg around 320 PM EDT.
Roxbury and Doylesburg around 325 PM EDT.
Newville around 340 PM EDT.
Colonel Denning State Park, Bloserville and Plainfield around 345
PM EDT.
Loysville around 350 PM EDT.
Shermansdale and Carlisle Springs around 355 PM EDT.
Other locations impacted by this storm include Blain, Orrstown, New
Germantown, Landisburg and Millerstown.
LAT...LON 3994 7784 4009 7796 4011 7793 4006 7787
4020 7777 4055 7714 4040 7702 4039 7703
4037 7702 4036 7700 4036 7698 4032 7695
TIME...MOT...LOC 1914Z 237DEG 49KT 4006 7782
JurewiczSpecial weather statement, May 19, 3:19 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Sun May 19 2019
PAZ024-192000-
Cambria PA-
319 PM EDT Sun May 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 400
PM EDT...
At 319 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Carrolltown to near Vinco. Movement was
northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ebensburg, Nanty-Glo, Northern Cambria, Patton, Vinco, Loretto,
Hastings, East Conemaugh, South Fork, Carrolltown, Blandburg,
Ehrenfeld, Prince Gallitzin State Park, Mundys Corner, Colver,
Summerhill, Ashville, Chest Springs and Saint Francis University.
LAT...LON 4067 7881 4073 7873 4072 7837 4066 7839
4065 7841 4064 7844 4060 7844 4054 7848
4037 7878 4034 7891
TIME...MOT...LOC 1919Z 228DEG 39KT 4059 7877 4038 7885
ColbertLocal storm report, May 19, 3:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL STATE LINE 39.72N 77.72W
05/19/2019 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901252
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:24 PM EDT | Special Weather Statement | CTP | Franklin | 36 min |
| May 19, 1:33 PM EDT | Special Weather Statement | CTP | Blair | 27 min |
| May 19, 2:01 PM EDT | Special Weather Statement | CTP | Cambria | 29 min |
| May 19, 2:10 PM EDT | Special Weather Statement | CTP | Blair | 50 min |
| May 19, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 37 min |
| May 19, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 48 min |
| May 19, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 48 min |
| May 19, 2:49 PM EDT | Special Weather Statement | CTP | Centre | 41 min |
| May 19, 2:53 PM EDT | Special Weather Statement | CTP | Tioga | 52 min |
| May 19, 3:07 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin | 38 min |
| May 19, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 65 min |
| May 19, 3:15 PM EDT | Special Weather Statement | CTP | Perry | 45 min |
| May 19, 3:19 PM EDT | Special Weather Statement | CTP | Cambria | 41 min |
| May 19, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 52 min |
| May 19, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 48 min |
| May 19, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Juniata, Perry | 46 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 23 min |
| May 19, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder, Union | 47 min |
| May 19, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 52 min |
| May 19, 4:34 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 26 min |
| May 19, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 40 min |
| May 19, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 35 min |
| May 19, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder, Union | 49 min |
| May 19, 5:05 PM EDT | Areal Flood Advisory | CTP | Franklin | 3 hr |
| May 19, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 53 min |
| May 19, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 29 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 33 min |
| May 19, 5:30 PM EDT | Special Weather Statement | CTP | Schuylkill | 45 min |
| May 19, 5:37 PM EDT | Tornado Warning | CTP | Lebanon, Schuylkill | 23 min |
| May 19, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry | 30 min |
| May 19, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 58 min |
| May 19, 5:58 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 3 hr |
| May 19, 6:09 PM EDT | Special Weather Statement | CTP | Centre | 51 min |
| May 19, 6:10 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 35 min |
| May 19, 6:16 PM EDT | Special Weather Statement | CTP | Cumberland, Juniata, Perry | 29 min |
| May 19, 6:21 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
| May 19, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 32 min |
| May 19, 6:33 PM EDT | Areal Flood Advisory | CTP | Blair, Huntingdon | 3 hr |
| May 19, 6:34 PM EDT | Tornado Warning | CTP | York | 26 min |
| May 19, 6:44 PM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| May 19, 6:56 PM EDT | Tornado Warning | CTP | Lancaster, York | 34 min |
| May 19, 6:57 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 48 min |
| May 19, 7:11 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 49 min |
| May 19, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
| May 19, 7:30 PM EDT | Special Weather Statement | CTP | Lebanon | 45 min |
| May 19, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | York | 43 min |
| May 19, 7:48 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| May 19, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.